Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 260, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2015, 6:22 PM EDT for Franklin County, Wakulla County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2015, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 12, 2015, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:25 PM EDT | MARINE TSTM WIND 50 | 1 Nw Shell Point, FL | 50 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER |
| Jul 12, 6:40 PM EDT | TSTM WND GST 60 | Nnw Panacea, FL | PUBLIC ESTIMATED 50 TO 60 MPH WINDS ON THE NORTH END OF PANACEA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS52 KTAE 122222
SVRTAE
FLC037-129-122300-
/O.NEW.KTAE.SV.W.0260.150712T2222Z-150712T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 700 PM EDT
* AT 622 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF CRAWFORDVILLE...AND
MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY...BUCKHORN...PANACEA...SPRING CREEK...MEDART...BALD
POINT...PANACEA-WAKULLA AIRPORT...CURTIS MILL...TURKEY POINT...
SAINT TERESA AND MCINTYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2990 8448 2989 8457 3001 8465 3001 8455
3006 8461 3011 8431 3007 8428 3005 8431
3007 8436 3002 8435 3003 8439 2997 8434
2997 8445 2995 8434 2990 8434 2990 8435
2993 8446
TIME...MOT...LOC 2222Z 059DEG 11KT 3000 8434
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:19 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 4:19 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SUN JUL 12 2015
.Near Term [Through Tonight]...
With the surface high centered off Louisiana, we will be under
northwest flow tonight. A large MCS is located offshore west of
Tampa today. With these storms persisting since this early this
morning, went slightly higher than guidance for PoP tonight with
20% over land and 30% over water. Tonight will be muggy again with
lows in the mid 70s.
.Short Term [Monday Through Tuesday Night]...
On Monday, strong ridging is present over the Southern Great
Plains. Meanwhile a trough is developing over the East Coast and
will continue to deepen on Tuesday. As a result, rain chances and
cloud cover will be increasing on Monday and especially Tuesday.
Afternoon showers and thunderstorms will be more numerous
particularly for eastern portions of the region and along the
seabreeze. With instability already in place, a few severe
thunderstorms cannot be ruled out. Monday, highs will be in the
upper 90s with heat indices from 105 to 110 degrees. Tuesday,
highs will be in the mid to upper 90s.
.Long Term [Wednesday Through Sunday]...
A more unsettled pattern will dominate the long term forecast. By
Wednesday, a deep trough will be over the East Coast and the
Southeast with ridging present over the Lower Mississippi Valley.
By Thursday, the ridge to the west will begin to move in. However,
sfc features (weak low pressure and cold/stationary boundaries)
will still be present to sustain the increased rain chances. The
best chance for rain and thunderstorms will be in the eastern and
southeastern counties of Georgia and Florida. Expect this wet
pattern to continue through the weekend as a cold front stalls out
over the region. This pattern will bring some relief to the heat,
particularly in the southeast portion of the region where rain and
clouds will prevail. Afternoon highs will be in the low to mid
90s.
&&
.Aviation...
[Through 18Z Monday]
VFR conditions will prevail through the evening. Scattered
thunderstorms expected at ECP this afternoon. MVFR visibilities
are possible at TLH and VLD between 09 and 14Z.
&&
.Marine...
Light to moderate westerly winds will increase to cautionary
levels by Tuesday afternoon along with 3 to 4 foot seas. By
Friday, winds will become light to moderate again.
&&
.Fire Weather...
Some marginally high dispersions are possible on Monday afternoon
and Tuesday afternoon, especially in southwest Georgia, otherwise
there are no fire weather concerns.
&&
.Hydrology...
Area rivers remain below action stage with only scattered
convection expected over the next few days. Thus, there are no
hydrologic concerns at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 97 76 95 77 / 20 40 20 50 20
Panama City 80 92 80 91 80 / 20 20 20 40 20
Dothan 75 98 76 98 76 / 20 30 20 40 20
Albany 73 98 75 97 75 / 20 30 20 40 20
Valdosta 72 98 74 96 75 / 20 40 20 50 30
Cross City 76 95 75 93 77 / 20 50 30 50 20
Apalachicola 80 94 79 92 80 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Taylor-Inland Wakulla-Jackson-
Leon-Liberty-North Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Decatur-Early-
Miller-Seminole.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Jul 12, 6:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM MARINE TSTM WIND 1 NW SHELL POINT 30.07N 84.30W
07/12/2015 M39 MPH WAKULLA FL MESONET
39 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER
&&
DVDLocal storm report, Jul 12, 6:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM MARINE TSTM WIND 1 NW SHELL POINT 30.07N 84.30W
07/12/2015 M41 MPH WAKULLA FL MESONET
41 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER
&&
DVDLocal storm report, Jul 12, 6:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 1 NW SHELL POINT 30.07N 84.30W
07/12/2015 M45 MPH WAKULLA FL MESONET
45 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:43 PM EDT | Special Marine Warning | TAE | 92 min | |
| Jul 12, 2:54 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 12, 3:03 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 46 min |
| Jul 12, 3:37 PM EDT | Special Marine Warning | TAE | 113 min | |
| Jul 12, 4:31 PM EDT | Special Marine Warning | TAE | 119 min | |
| Jul 12, 5:44 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 12, 6:00 PM EDT | Special Marine Warning | TAE | 90 min | |
| Jul 12, 6:26 PM EDT | Special Marine Warning | TAE | 64 min | |
| Jul 12, 6:57 PM EDT | Special Marine Warning | TAE | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.